Advertisement

Latisse Side Effects

Contact your healthcare provider immediately if you develop potentially serious problems while using Latisse, such as difficulty breathing, swelling of the eye, or hives. In most cases, however, people tolerate the medication quite well; any problems that occur are typically easy to treat. Common side effects of Latisse include eye itching, darkening of the skin around the eye, and dry eyes.

An Introduction to Latisse Side Effects

Just like any medicine, Latisse® (bimatoprost ophthalmic solution) can cause side effects. However, not everyone who uses the medication will have problems. In fact, most people tolerate it quite well. If reactions do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Latisse. Your healthcare provider can discuss a more complete list with you.)

Reported Side Effects of Latisse

Latisse has been studied thoroughly in clinical trials. However, there is little specific information available about the frequency of side effects. In particular, no specific percentages are available for the various reported side effects, although all of the problems listed occurred in less than 4 percent of people.
Reported Latisse side effects include:
  • Eye itching
  • Eye redness
  • Darkening of the skin around the eye
  • Eye irritation
  • Dry eyes
  • Red eyelids.
In addition, it should be noted that there is a potential for hair growth outside the desired area, such as hair growth on the cheek, particularly if care is not taken to make sure the surrounding skin is not exposed to Latisse.
There is also the potential for permanent darkening of the iris (the colored part of the eye) to a brownish color in people who have light-colored eyes (such as blue eyes). This problem has been reported with Lumigan®, a glaucoma medication that contains the same active ingredient as Latisse. However, because Lumigan is used directly in the eye and Latisse is not, this may not be a problem with Latisse.
The skin pigmentation changes are thought to be reversible, meaning they will go away once the medication is stopped. However, the iris pigmentation changes are probably permanent.

More Headlines in Latisse Side Effects

‣ Serious Side Effects
‣ Final Thoughts
Last reviewed by: Kristi Monson, PharmD
Advertisement
9 Signs You May Have Hyperactive-Impulsive Type Adult ADHD